Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 127, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jun 14, 2000, 4:22 PM EDT for Clark County, Kentucky. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 14, 2000, 4:22 PM EDT (20:22 UTC)
- Expired
- Jun 14, 2000, 4:50 PM EDT
- In force
- 28 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
County Clark County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 4:30 PM EDT | Thunderstorm Wind 50 E | Winchester, KY | Trees were downed. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.4 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 438 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1296 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 142024 SVRSDF KYC049-142050- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 422 PM EDT WED JUN 14 2000 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN CLARK COUNTY IN EAST CENTRAL KENTUCKY * UNTIL 450 PM EDT * AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM JUST SOUTHEAST OF WINCHESTER...OR ABOUT 20 MILES EAST OF LEXINGTON...MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL AREAS OF CLARK COUNTY THROUGH 450 PM EDT LARGE HAIL...DAMAGING WINDS...HEAVY RAIN...AND DANGEROUS LIGHTNING ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THIS STORM HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. ACS/VLD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:00 PM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jun 14, 3:00 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 300 PM EDT WED JUN 14 2000 FCST PRBLM THIS PRD IS CHC OF TSTMS WITH APPRCHG UPR TROF. AT 18Z SCT TSTMS DVLPG OVR CWA IN WRM...MOIST...UNSTBL AIRMASS. AFTN TEMPS ARE WRMG INTO MID 80S WITH DWPTS APPRCHG 70. SAT IMGRY INDCTS AREA/LINE OF CONV FROM MIDDLE TN N THRU CNTRL KY. THIS AREA FORMING IN AREA OF MAX INSTBLY AS SHWN ON LAPS LI...THEATAE...AND CAPE DATA. SVR TSTM BOX HAS JUST BEEN ISSUED FOR IL/IN IMMEDIATELY N OF CWA WHERE UPR TROF PROVIDING MOR SUPPORT FOR SVR WX. AIRMASS OVR CWA CONTS VRY UNSTBL AND XPCT SOME SCT TSTMS THRU AFTN/EVE ALTHO HAV SOME DOUBT AS TO ANY ORGANIZED SVR TSTMS. CDFNT WILL STALL AND WKN N OF OH RVR AND SHOULD LEAVE CWA IN CONTD UNSTBL AIRMASS THRU FCST PRD. PASSAGE OF UPR TROF ERLY THU SHOULD LESSEN CHC TEMPORARILY WITH SOME CHC RTRNG ON FRI...BETTER CHC ON SAT WITH RTRN OF MN RHz. FWC TEMPS APPR BTR THAN COOLR FAN. MAV APPRS TO BE A GD COMPROMISE...SPCLY FOR THU HI/S. .SDF...NONE RNK
In the hours before
Special weather statement, Jun 14, 11:10 AM EDT, 5 hours 12 minutes before
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-150000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1110 AM EDT WED JUN 14 2000 THE STORM PREDICTION CENTER INDICATES THAT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY THIS AFTERNOON AND TONIGHT. AN AREA OF SHOWERS AND THUNDERSTORMS ACROSS MISSOURI AND CENTRAL ILLINOIS EARLY THIS MORNING WILL BE THE FOCUS FOR SHOWERS AND THUNDERSTORMS ACROSS CENTRAL KENTUCKY AND SOUTHERN INDIANA THIS AFTERNOON AND TONIGHT. WARM...MOIST AND UNSTABLE AIR ACROSS OUR AREA COMBINED WITH AN UPPER LEVEL SYSTEM WILL SET THE STAGE FOR STRONG THUNDERSTORMS ACROSS OUR AREA. A FEW OF THE STORMS COULD BECOME SEVERE. THE MAIN THREAT FROM ANY SEVERE STORMS WILL BE DAMAGING WIND. THIS IS A PRELIMINARY OUTLOOK...STAY TUNED TO NOAA WEATHER RADIO FROM THE NATIONAL WEATHER SERVICE OR LISTEN TO] THE LATEST STATEMENTS FROM THE MEDIA ON THIS WEATHER SITUATION. SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING.
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 5:00 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Nelson, Spencer | 30 min |
| Jun 14, 5:16 PM EDT | Severe Thunderstorm Warning | LMK | Shelby | 29 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.